Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 267, NWS Atlanta, GA

December 29, 2018Gordon County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 29, 2018, 2:49 PM EST for Gordon County, Georgia. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Dec 29, 2018, 2:49 PM EST (19:49 UTC)
Expired
Dec 30, 2018, 3:19 AM EST
In force
13 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oostanaula River at Calhoun (CALG1). The gauge peaked at 21.03 ft at Dec 29, 2018, 6:00 PM EST.

actionminormoderate20253012/2912/3012/31
Action stage
18 ft
Minor stage
21 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02387520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

567 
WGUS42 KFFC 291949
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
249 PM EST Sat Dec 29 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oostanaula River near Calhoun affecting Gordon County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC129-300948-
/O.NEW.KFFC.FL.W.0267.181229T1949Z-000000T0000Z/
/CALG1.1.ER.181229T1940Z.181229T1945Z.000000T0000Z.NO/
249 PM EST Sat Dec 29 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oostanaula River near Calhoun.
* From this afternoon until further notice.
* At 2PM Saturday the stage was 21.0 feet...and rising.
* Flood stage is 21.0 feet.
* At 21.0 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.
  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$
1 follow-up statement
044 
WGUS82 KFFC 300819
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
319 AM EST Sun Dec 30 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oostanaula River near Calhoun affecting Gordon County

 
GAC129-300849-
/O.CAN.KFFC.FL.W.0267.000000T0000Z-181230T0819Z/
/CALG1.1.ER.181229T1940Z.181229T1945Z.181230T0000Z.NO/
319 AM EST Sun Dec 30 2018

The Flood Warning is cancelled for
  The Oostanaula River near Calhoun.
* This takes effect immediately.
* Until Wednesday evening.
* At 3 AM Sunday the stage was 20.8 feet...and falling.
* Flood stage is 21 feet.
* The creek/river will continue to fall.
* At 21 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.
  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 12:26 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 29, 12:26 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1226 PM EST Sat Dec 29 2018

.UPDATE...
Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 1105 AM EST Sat Dec 29 2018/

UPDATE...
Latest model and hi-res guidance are indicating the precip will
hold off across north Georgia until after 00Z. Will therefore
lower pops across north Georgia for this afternoon and then
increase pops this evening. Otherwise no significant changes to
the forecast.

PREV DISCUSSION... /Issued 402 AM EST Sat Dec 29 2018/

SHORT TERM /Today through Sunday/...
Surface front slowly pushing through the forecast area this
morning. As skies have cleared across north and central Georgia,
saturated grounds and very light winds have aided in the
development of patchy to dense fog. Dense fog advisory will
continue through 9am along and north of a Pine Mountain to Jackson
to Comer line. Should see a respite in showers through late this
morning, but as deep southwest flow continues and several weak
disturbances moves through the upper level flow, should see chance
of showers increase particularly across central Georgia beginning
this afternoon through tomorrow in the vicinity of the surface
front. Even with mostly cloudy skies through the period, southwest
flow will bring above normal temperatures across the forecast
area through the period.

Atwell

LONG TERM /Sunday Night through Friday/...
Stationary front stalled just south of forecast area, will start
to lift north Sunday night through Monday as the upper low lifts
through the southern Plains into the Great Lakes area by Monday
night. The next upper low digs into the desert southwest through
midweek as the surface front moves across the gulf coast states
and Georgia. Surface front is slow to move through the forecast
area and with some instability noted with the front on Tuesday
have continued slight chance of thunder for Tuesday. extended
models diverge with handling of the next system, with GFS taking a
faster and more southern route with the surface low/front. As the
upper low ejects across the gulf coast states Wednesday into
Thursday a surface low develops over east Texas and moves across
the gulf coast and Georgia on Thursday we should see an end to
rain/precipitation. While there continues to be some uncertainty
if cold air can move across portions of north Georgia Wednesday
night into Thursday we should see a mix of rain/snow with light
accumulations - of less than an inch - possible. Have stayed close
to guidance temperatures through the extended periods.

Atwell

&&

.AVIATION...
18Z Update...
MVFR cigs now confined to CSG/MCN. This will hold over these areas
through this evening while ATL/AHN will have VFR conditions this
afternoon. MVFR clouds will spread north this evening spreading
over ATL/AHN areas. Cigs will become IFR over all areas late
tonight and continue into Sunday morning. Showers will spread
back across the forecast area this evening and continue into
Sunday. Winds will be light northwest, becoming light northeast
tonight.

//ATL Confidence...18Z Update...
High.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  50  59  52 /  10  80  80  40
Atlanta         60  49  58  54 /  10  80  80  40
Blairsville     57  43  57  49 /   5  70  70  60
Cartersville    57  46  57  51 /  10  80  80  60
Columbus        65  56  66  59 /  50  70  70  20
Gainesville     61  48  57  51 /  10  80  80  40
Macon           66  56  66  58 /  30  70  70  20
Rome            56  45  55  51 /  10  80  80  60
Peachtree City  62  50  60  54 /  20  80  80  30
Vidalia         70  60  71  61 /  20  50  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....01
AVIATION...17
Hazardous weather outlook, Dec 29, 10:05 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1005 AM EST Sat Dec 29 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1005 AM EST Sat Dec 29 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

The heavy rainfall has moved out of the area. However, several
rivers, creeks, and streams remain out of their banks with many
water levels continuing to rise. River Flooding concerns are
highest along and north of the I-85 corridor. Across the area
ponding on the roadways and nuisance flooding in poor drainage and
low-lying areas will likely persist into the evening hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Several rounds of showers will continue into next week, with
isolated thunderstorms possible Tuesday. Much of the area could
see an additional 2 to 4 inches of rainfall, with locally higher
amounts possible. This rainfall will continue to elevate the river
and stream flood threat, especially since the grounds are
saturated from recent rains. Localized flash flooding will also be
a concern in flood prone areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 9:12 PM ESTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 42 more12 hr
Dec 28, 9:19 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Dec 28, 9:26 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 28, 9:44 PM ESTRiver Flood WarningFFCCatoosa36 hr
Dec 28, 10:20 PM ESTRiver Flood WarningFFCHeard47 hr
Dec 29, 12:32 AM ESTRiver Flood WarningFFCFloyd14 hr
Dec 29, 2:02 AM ESTRiver Flood WarningFFCFloyd26 hr
Dec 29, 2:07 AM ESTRiver Flood WarningFFCButts, Henry, Newton21 days
Dec 29, 5:38 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding18 hr
Dec 29, 10:00 AM ESTRiver Flood WarningFFCFloyd4 days
Dec 29, 2:40 PM ESTRiver Flood WarningFFCFayette, Spalding35 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.